Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 17, NWS Charleston, WV

August 25, 2023Carter County, Kentucky

NWS Charleston, WV issued this flash flood warning at Aug 25, 2023, 4:36 PM EDT for Carter County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2023, 4:36 PM EDT (20:36 UTC)
Expired
Aug 25, 2023, 7:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Carter County, KY

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3167 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted.

725 
WGUS51 KRLX 252036
FFWRLX
KYC043-252330-
/O.NEW.KRLX.FF.W.0017.230825T2036Z-230825T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
436 PM EDT Fri Aug 25 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southwestern Carter County in northeastern Kentucky...

* Until 730 PM EDT.

* At 436 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Globe and Soldier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3834 8323 3825 8320 3824 8322 3821 8322
      3819 8323 3819 8326 3821 8329 3821 8330
      3822 8330 3823 8331 3824 8331 3825 8331
      3829 8333 3832 8334 3832 8333 3833 8333
      3833 8331 3832 8328

FLASH FLOOD...RADAR INDICATED

$$

GW
2 follow-up statements
954 
WGUS71 KRLX 252220
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
620 PM EDT Fri Aug 25 2023

KYC043-252330-
/O.CON.KRLX.FF.W.0017.000000T0000Z-230825T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carter KY-
620 PM EDT Fri Aug 25 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS 
EVENING FOR SOUTHWESTERN CARTER COUNTY...

At 620 PM EDT, Doppler radar indicated previous thunderstorms have 
produced heavy rain across the warned area. Between 2 and 4 inches 
of rain have fallen. Additional rainfall amounts up to 0.5 inches 
are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by previous thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Globe and Soldier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3834 8323 3825 8320 3824 8322 3821 8322
      3819 8323 3819 8326 3821 8329 3821 8330
      3822 8330 3823 8331 3824 8331 3825 8331
      3829 8333 3832 8334 3832 8333 3833 8332
      3833 8331 3832 8328

FLASH FLOOD...RADAR INDICATED

$$

GW
327 
WGUS71 KRLX 252328
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
728 PM EDT Fri Aug 25 2023

KYC043-252338-
/O.EXP.KRLX.FF.W.0017.000000T0000Z-230825T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carter KY-
728 PM EDT Fri Aug 25 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT THIS EVENING FOR 
SOUTHWESTERN CARTER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3834 8323 3825 8320 3824 8322 3821 8322
      3819 8323 3819 8326 3821 8329 3821 8330
      3822 8330 3823 8331 3824 8331 3825 8331
      3829 8333 3832 8334 3832 8333 3833 8332
      3833 8331 3832 8328

$$

KH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:00 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 25, 4:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
400 PM EDT Fri Aug 25 2023

.SYNOPSIS...
Showers and storms will remain possible into this evening, then
a cold front brings cooler weather for the weekend. Further
cooling is possible around the middle of next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 350 PM Friday...

Cancelled the Heat Advisory as temperatures are not climbing as
expected due to storm development. A few edits will be made
shortly to update precipitation chances and temperatures. An
area of thunderstorms across eastern KY and southeast Ohio are
expected to develop further east while tracking to the
southeast. In addition, a few small cells are developing across
northeast West Virginia and these are expected to become
numerous heading into the evening.

As of 219 PM Friday...

Currently, seeing some showers and storms that formed behind it
along the Ohio River that are now moving  into the eastern
mountains now. These cells seem to be feeding off of an SBCAPE
boundary behind a stalled front over the Tri-State Area, heavy
rain is the main threat with these. Clouds are numerous across
the CWA and are expected to hang around a little longer before
scattering out with afternoon mixing. There is clearing to the
west with heat advisory criteria and above across Northern
KY, and southern and central OH.

Confidence is starting to wane on whether our area will see
heat advisory criteria as a stubborn stationary stays parked
over over the western CWA. Guidance has been poor at predicting
this and forecasted it to have moved out by now providing
adequate clearing. Regardless, any breaks that do occur will
usher in rapid heating and a few areas may get close to
criteria. Still will reevaluate the heat advisory in the next
hour or so.

Another dilemma is the next round of storms. CAMs have not
handled the MCC overnight nor today's cloud cover very well. The
NAMNEST and the HIRESWRAW being the only two to really get
close to what has happened. Decided to opt for a heavy blend of
those two models as well as a lower percentage of the RAP13TL,
CONSHORT, CONSRAW, HRRRTL, and a dash of the NBM.

This solution yields likely PoPs moving from west to east by
mid afternoon and ending early this evening as the cold front
moves through. Some storms may be on the strong to severe side
with damaging winds, small hail, and heavy rain. That said, we
are outlooked for a marginal risk of severe weather and
excessive rainfall today. Localized flooding is likely.

The cold front will likely stall somewhere on our eastern
periphery overnight before a disturbance moves through tomorrow
morning pushing it out. Dense river valley fog will be likely
with recent rainfall today and cooler temperatures behind the
front. Temperatures look halfway decent tomorrow, with mid to
upper 80s across the lowlands instead of 90s. Another round of
showers and storms look likely tomorrow across the southern CWA.
There is a marginal risk for severe weather and excessive
rainfall for our VA counties tomorrow.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM Friday...

We'll get some pleasant nights this weekend as dry air continues
to work into the area. Lows Sat night will be in the low to mid
60s, and a few degrees below that for Sun night. Highs on Sunday
should be a bit below normal in most areas - generally upper 70s
to lower 80s in the lowlands, and upper 60s to lower 70s in the
mountains. As far as precip potential in this period, it looks
to remain confined mostly to the higher terrain, perhaps
spilling into the southern coalfields and Tug Fork region. But
much of the area should remain dry through the period. Guidance
hints at an inverted trough developing along the southern and
central Appalachians, which will likely further help to focus
any shower or storm potential in the higher terrain.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 245 PM Friday...

An upper-level trough sliding east may help to enhance showers
and thunderstorms on Monday, with likely POPs in the mountains,
and chance POPs extending as far west as a Williamson -
Charleston - West Union line. Forcing and coverage look fairly
limited as of now, and any convection will be mostly diurnally
driven, so no severe threat is anticipated at this time. A
second, slightly sharper upper-level trough, this time
accompanied by a surface front, is forecast to swing through
later Tuesday or Tuesday night, which again may enhance shower
and storm activity in the same areas as Monday. The front itself
does not look to have much moisture with it, and lacks good deep
moisture and instability ahead of it, so little or no precip in
our KY or Ohio counties is expected as of now.

This front may very well bring an early taste of late September
to end August, with forecast highs in the lower to mid-70s at
lower elevations, and upper 50s to mid-60s in the mountains for
Wednesday and Thursday.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 104 PM Friday...

MVFR and VFR conditions this afternoon under BKN and SCT cloud
decks. TS develop later this afternoon/evening along a cold
front moving west to east. IFR CIGs and VISBYs are likely in
some heavier storms, particularly in the mountains and southern
lowlands. Damaging wind gusts and small hail could be likely as
well.

A cold front crosses this evening with some remnant showers or
storms likely behind it. Clearing will take place behind the
front and after recent rainfall and lowering temperatures fog
will be likely at most sites tonight. IFR/LIFR conditions are
likely with fog formation especially at CRW and EKN. BKW will
likely see a low stratus formation overnight which will bring
CIGs to IFR.

VFR takes over after ~13Z tomorrow with some MVFR clouds
lingering in the mountains. Another chance for storms tomorrow,
though models are still ironing out the details. Some restrictions
could be likely.

Southwest winds will be gusty at times today, especially around
thunderstorms; shifting more northwest later this afternoon
into the evening. Winds become light and variable behind the
front overnight, then light and northerly through the day
tomorrow.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, location, and intensity of
thunderstorms today may vary, with strong wind gusts also
possible. Fog formation and low stratus CIGs overnight may
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    L    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    L    L
EKN CONSISTENCY  M    M    M    H    M    M    M    M    H    L    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    L    H    H

AFTER 18Z SATURDAY...
IFR possible in fog Sunday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/LTC
NEAR TERM...KH/LTC
SHORT TERM...FK
LONG TERM...FK
AVIATION...LTC
Hazardous weather outlook, Aug 25, 3:43 PM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
343 PM EDT Fri Aug 25 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-261945-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
343 PM EDT Fri Aug 25 2023

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

There are marginal risks for severe thunderstorms and excessive
rainfall today and tonight. Thunderstorms may produce strong to
damaging wind gusts, and heavy rainfall that could quickly lead to
localized high water.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms through Saturday evening. An
isolated strong thunderstorm or two may develop south of the I-64
corridor.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 25, 2:28 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
228 PM EDT Fri Aug 25 2023

OHZ083-084-086-251900-
Jackson OH-Gallia OH-Vinton OH-
228 PM EDT Fri Aug 25 2023

...A strong thunderstorm will impact portions of northwestern Gallia,
central Jackson and south central Vinton Counties through 300 PM
EDT...

At 228 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Wellston, Oak Hill, Gallia, Coalton, Vinton, and
Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3917 8260 3903 8232 3901 8232 3901 8228
      3900 8226 3880 8249 3903 8275
TIME...MOT...LOC 1828Z 310DEG 16KT 3906 8260

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KREDENSOR
Special weather statement, Aug 25, 2:36 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
236 PM EDT Fri Aug 25 2023

OHZ083-086-251915-
Jackson OH-Gallia OH-
236 PM EDT Fri Aug 25 2023

...A strong thunderstorm will impact portions of north central Gallia
and southeastern Jackson Counties through 315 PM EDT...

At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jackson, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flood waters have receded. If outdoors, consider seeking shelter
inside a building.

&&

LAT...LON 3906 8269 3910 8260 3898 8236 3887 8255
TIME...MOT...LOC 1836Z 314DEG 13KT 3904 8259

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30
Local storm report, Aug 25, 2:48 PM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
248 PM EDT Fri Aug 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Hail             2 E Jackson             39.05N 82.59W
08/25/2023  E0.50 inch       Jackson            OH   Trained Spotter

            Report from mPING: Half-inch (0.50 in.).

&&

FMK
Special weather statement, Aug 25, 3:11 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
311 PM EDT Fri Aug 25 2023

KYZ102-103-105-WVZ005-251945-
Boyd KY-Carter KY-Lawrence KY-Wayne WV-
311 PM EDT Fri Aug 25 2023

...Strong thunderstorms will impact portions of southwestern Boyd,
Lawrence, Carter and southwestern Wayne Counties through 345 PM
EDT...

At 309 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grayson to Haldeman. Movement was
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Grayson, Louisa, Olive Hill, Blaine, Grayson Lake State Park,
Yatesville Lake State Park, Fort Gay, Webbville, Denton, Martha,
Rush, Ulysses, Charley, Dunlow, Keaton, Glenhayes, Hitchins, Soldier,
Globe, and Grahn.

This includes Interstate 64 in Kentucky between mile markers 150 and
151, near mile marker 153, and between mile markers 159 and 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3838 8284 3797 8233 3794 8249 3796 8255
      3792 8260 3790 8270 3800 8294 3796 8299
      3797 8301 3799 8303 3804 8300 3811 8289
      3817 8292 3817 8298 3820 8301 3818 8305
      3827 8317 3819 8326 3821 8330 3830 8333
TIME...MOT...LOC 1909Z 313DEG 19KT 3832 8287 3825 8330

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KREDENSOR
Special weather statement, Aug 25, 3:23 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
323 PM EDT Fri Aug 25 2023

OHZ083-086-087-252000-
Jackson OH-Gallia OH-Lawrence OH-
323 PM EDT Fri Aug 25 2023

...A strong thunderstorm will impact portions of central Gallia,
southern Jackson and northeastern Lawrence Counties through 400 PM
EDT...

At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oak Hill, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Gallipolis, Oak Hill, Rio Grande, Gallia, Waterloo, Aid,
Adamsville, Petersburg, Mabee, Gage, and Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3898 8280 3910 8263 3884 8215 3880 8221
      3878 8222 3858 8248 3878 8266 3885 8265
      3885 8272 3890 8276 3894 8275 3895 8280
      3896 8281
TIME...MOT...LOC 1923Z 313DEG 16KT 3891 8258

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KREDENSOR
Special weather statement, Aug 25, 4:02 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
402 PM EDT Fri Aug 25 2023

OHZ083-086-087-252030-
Jackson OH-Gallia OH-Lawrence OH-
402 PM EDT Fri Aug 25 2023

...A strong thunderstorm will impact portions of southwestern Gallia,
south central Jackson and Lawrence Counties through 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of South Webster, or 8 miles north of Lake Vesuvius,
moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland, Ironton, Coal Grove, Lake Vesuvius, Vernon, Waterloo, Aid,
and Pedro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3868 8270 3875 8270 3875 8266 3885 8265
      3885 8270 3890 8263 3864 8228 3844 8260
      3847 8261 3848 8264 3851 8267 3866 8277
      3868 8276
TIME...MOT...LOC 2001Z 321DEG 18KT 3874 8263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KREDENSOR

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:24 PM EDTSpecial Weather StatementRLXCarter36 min
Aug 25, 3:11 PM EDTSpecial Weather StatementRLXCarter, Lawrence34 min
Aug 25, 4:59 PM EDTSpecial Weather StatementRLXGreenup31 min
Aug 25, 5:30 PM EDTSpecial Weather StatementRLXBoyd30 min

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.